# SDR 99ZZZX4653

- Difficulty date: November 24, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8375N
- Make and model: Piper PA-34-220T
- Aircraft serial: 348133076
- Engine: Cont TSIO360KB
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: 643627
- Condition: Cracked
- Location: Lt Engine
- Part time: 864 hours
- Stage of operation: NR
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

TRANSIT ACFT LANDED EN ROUTE WITH LT ENGINE SHUT DOWN DUE IN-FLIGHT OIL LEAK.  CLEANED ENG AND DID A SHORT RUN AND FOUND OIL COMING FROM PROP SHAFT AREA.  REMOVED PROP AND CHECKED O-RING AND IT CHECKED OK.  UPON FURTHER INVEST, APPEARED TO BE A CRACK BEHIND PROP FLANGE OF CRANKSHAFT.  A SMALL CHIP WAS FOUND INSIDE CRANKSHAFT WITH POSSIBLE CRACK.  DYE CHECK ON OUTSIDE INDICATED CRACK APPROX ONE-FOURTH OF THE WAY AROUND.  PAINT CLEANED OFF AND SECOND DYE CHK INDICATED CRACK.  ENG 27.7 HRS OUT OF REPAIR FOR PROP STRIKE AND CRANKSHAFT INSPECTED AT THAT TIME PER LOG ENTRY.  ENG O/H 4-2-93, 864.2 HRS.
